Alert archive / Oregon / Gale Watches in 2018

Gale Watch 21, NWS Medford, OR

August 15, 2018

NWS Medford, OR issued this gale watch at Aug 15, 2018, 2:38 AM PDT. It took effect at Aug 17, 2018, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 15, 2018, 2:38 AM PDT (09:38 UTC)
In effect from
Aug 17, 2018, 11:00 AM PDT
Expired
Aug 16, 2018, 2:20 PM PDT
In force
Issued by
NWS Medford, OR

The text

As transmitted.

270 
WHUS76 KMFR 150938
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
238 AM PDT Wed Aug 15 2018

PZZ356-376-152245-
/O.NEW.KMFR.SC.Y.0069.180816T1800Z-180819T0600Z/
/O.NEW.KMFR.GL.A.0021.180817T1800Z-180819T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
238 AM PDT Wed Aug 15 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THURSDAY UNTIL 11 PM
PDT SATURDAY...
...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY 
EVENING...

The National Weather Service in Medford has issued a Small Craft
Advisory...which is in effect from 11 AM Thursday to 11 PM PDT
Saturday. A Gale Watch has also been issued. This Gale Watch is
in effect from Friday morning through Saturday evening. 

* Winds: North 20 to 25 kt beginning Thursday afternoon, 
  increasing to 30 to 35 kt with gusts up to 45 kt by Friday 
  afternoon. 

* Seas: Steep and wind driven at 6 to 8 feet Thursday afternoon, 
  increasing to 9 to 12 feet by Friday afternoon. 

* Areas affected: Small Craft Advisory conditions are expected in
  all areas beginning Thursday afternoon, with Gales and very 
  steep and hazardous seas possible Friday into Saturday. 
 
* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ350-370-152245-
/O.NEW.KMFR.SC.Y.0069.180817T0000Z-180819T0600Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
238 AM PDT Wed Aug 15 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 11 PM PDT
SATURDAY...

The National Weather Service in Medford has issued a Small Craft
Advisory...which is in effect from 5 PM Thursday to 11 PM PDT
Saturday. 

* Winds: North 20 to 25 kt. 

* Seas: Steep and wind driven at 6 to 8 feet. 

* Areas affected: Small Craft Advisory conditions are expected in
  all areas beginning Thursday evening.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$


http://www.weather.gov/medford
3 follow-up statements
225 
WHUS76 KMFR 152104
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
204 PM PDT Wed Aug 15 2018



PZZ356-376-161015-
/O.EXT.KMFR.SC.Y.0069.180816T1800Z-180819T1200Z/
/O.EXT.KMFR.GL.A.0021.180817T1800Z-180819T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
204 PM PDT Wed Aug 15 2018

...GALE WATCH NOW IN EFFECT FROM LATE FRIDAY MORNING THROUGH LATE
SATURDAY NIGHT... 
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THURSDAY TO 5 AM
PDT SUNDAY...

* Winds: North 20 to 25 kt developing Thursday afternoon into
  Thursday evening. Winds will increase to 25 to 35 kt with gusts
  up to 45 kt by Friday afternoon and continuing through Saturday
  night. 

* Seas: Steep and wind driven at 6 to 8 feet Thursday afternoon,
  increasing to steep to very steep seas of 9 to 12 feet by Friday
  afternoon. Steepest seas are expected from Nesika Beach south
  beyond 5 nm from shore. 

* Areas affected: Small Craft Advisory conditions are expected to
  develop across all areas Thursday afternoon into Thursday
  evening, continuing into Friday. Friday and Saturday, gales and
  very steep and hazardous seas possible from Nesika Beach south
  beyond 5 nm from shore, with small craft advisory conditions
  elsewhere.
 
* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ350-370-161015-
/O.EXT.KMFR.SC.Y.0069.180817T0000Z-180819T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
204 PM PDT Wed Aug 15 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 PM THURSDAY TO 5 AM
PDT SUNDAY...

* Winds: North 15 to 20 kt gusting to 25 kt Thursday evening, 
  then increasing to 20 to 25 kt with gusts to 30 kt Friday 
  afternoon through Saturday night.

* Seas: Steep and wind driven at 6 to 8 feet.

* Areas affected: Small Craft Advisory conditions are expected in
  all areas beginning Thursday evening and continuing through
  Saturday night.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$


http://www.weather.gov/medford
331 
WHUS76 KMFR 160930
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
230 AM PDT Thu Aug 16 2018

PZZ356-376-162230-
/O.CON.KMFR.SC.Y.0069.180816T1800Z-180819T1200Z/
/O.CON.KMFR.GL.A.0021.180817T1800Z-180819T1200Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
230 AM PDT Thu Aug 16 2018

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE
   SATURDAY NIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
   TO 5 AM PDT SUNDAY...

* Winds: North 20 to 25 kt developing this afternoon into this
  evening. Winds will increase to 25 to 35 kt with gusts up to 45
  kt by Friday afternoon, continuing through Saturday night. 

* Seas: Steep and wind driven 6 to 8 feet Thursday afternoon,
  increasing to steep to very steep seas 9 to 12 feet by Friday
  afternoon. Steepest seas will occur Nesika Beach south beyond 5
  nm from shore. 

* Areas affected: Small Craft Advisory conditions will develop 
  across all areas Thursday afternoon into Thursday evening, 
  continuing into Friday. Friday and Saturday, gales and very 
  steep and hazardous seas possible from Nesika Beach south beyond
  5 nm from shore, with small craft advisory conditions 
  elsewhere. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased, but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PZZ350-370-162230-
/O.CON.KMFR.SC.Y.0069.180817T0000Z-180819T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
230 AM PDT Thu Aug 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
   AFTERNOON TO 5 AM PDT SUNDAY...

* Winds: North 15 to 20 kt gusting to 25 kt this evening,
  increasing to 20 to 25 kt with gusts to 30 kt Friday afternoon 
  through Saturday night. 

* Seas: Steep and wind driven 6 to 8 feet.

* Areas affected: Small Craft Advisory conditions will occur over 
  all areas beginning Thursday evening and continuing through 
  Saturday night. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

http://www.weather.gov/medford
942 
WHUS76 KMFR 162120
MWWMFR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Medford OR
220 PM PDT Thu Aug 16 2018


PZZ356-171030-
/O.CON.KMFR.SC.Y.0069.000000T0000Z-180819T1200Z/
/O.UPG.KMFR.GL.A.0021.180817T1800Z-180819T1200Z/
/O.NEW.KMFR.GL.W.0030.180817T1800Z-180819T0600Z/
Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm-
220 PM PDT Thu Aug 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...
...GALE WARNING IN EFFECT FROM 11 AM FRIDAY TO 11 PM PDT
SATURDAY...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 11 AM Friday to 11 PM PDT
Saturday. The Gale Watch is no longer in effect. 

* Winds: North 20 to 25 kt developing this afternoon into this evening.
  Winds will increase to 25 to 35 kt with gusts up to 45 kt by 
  Friday afternoon, continuing through Saturday night.

* Seas: Steep and wind driven 6 to 8 feet this afternoon,
  increasing to steep to very steep seas 7 to 11 feet by Friday
  afternoon. These steep to very steep seas will continue through
  Saturday evening. Steepest seas will occur Nesika Beach south 
  beyond 5 nm from shore. 

* Areas affected: Small Craft Advisory conditions will develop
  across all areas this afternoon into Thursday evening,
  continuing into Friday. Friday and Saturday, gales and very
  steep and hazardous seas expected from Nesika Beach south beyond
  5 nm from shore, with small craft advisory conditions elsewhere.

* View the hazard area in detail at
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ376-171030-
/O.CON.KMFR.SC.Y.0069.000000T0000Z-180819T1200Z/
/O.UPG.KMFR.GL.A.0021.180817T1800Z-180819T1200Z/
/O.NEW.KMFR.GL.W.0030.180817T1800Z-180819T1200Z/
Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm-
220 PM PDT Thu Aug 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...
...GALE WARNING IN EFFECT FROM 11 AM FRIDAY TO 5 AM PDT SUNDAY...

The National Weather Service in Medford has issued a Gale
Warning...which is in effect from 11 AM Friday to 5 AM PDT
Sunday. The Gale Watch is no longer in effect. 

* Winds: North 20 to 25 kt developing this afternoon into this 
  evening. Winds will increase to 25 to 35 kt with gusts up to 45 
  kt by Friday afternoon, continuing through Saturday night.

* Seas: Steep and wind driven 6 to 8 feet this afternoon,
  increasing to steep to very steep seas 8 to 12 feet by Friday
  afternoon. These steep to very steep seas will continue through
  at least Saturday night. Steepest seas will occur Nesika Beach 
  south beyond 5 nm from shore. 

* Areas affected: Small Craft Advisory conditions will develop
  across all areas this afternoon and evening, continuing into
  Friday. Friday afternoon through Saturday, gales and very steep
  and hazardous seas are expected from Nesika Beach south beyond 
  5 nm from shore, with small craft advisory conditions elsewhere.
 
* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$

PZZ350-370-171030-
/O.CON.KMFR.SC.Y.0069.180817T0000Z-180819T1200Z/
Coastal waters from Florence to Cape Blanco OR out 10 nm-
Waters from Florence to Cape Blanco OR from 10 to 60 nm-
220 PM PDT Thu Aug 16 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* Winds: North 15 to 20 kt gusting to 25 kt this evening, 
  increasing to 20 to 25 kt with gusts to 30 kt Friday afternoon 
  through Saturday night. 

* Seas: Steep and wind driven 6 to 8 feet. 

* Areas affected: Small Craft Advisory conditions will occur over
  all areas beginning this evening and continuing through 
  Saturday night. 

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/mfr/hazard 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that winds and seas will create a
potential hazard to smaller vessels and inexperienced mariners.

&&

$$


http://www.weather.gov/medford

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Aug 14, 9:01 PM PDT, 5 hours 37 minutes earlier.

Area forecast discussion, Aug 14, 9:01 PM PDT, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Medford OR
901 PM PDT Tue Aug 14 2018

.DISCUSSION...No big updates required this evening. Weather is
fairly quiet this evening but not lacking impact. Smoke is thick
in many areas tonight, after another day of fire activity around
the region. Air quality in Medford is now in the "hazardous"
category, one of the highest PM2.5 readings we've registered.
Better but still unhealthy conditions are being observed towards
the coast and east of the Cascades. The latest HRRR smoke model
run, and atmospheric conditions, suggest smoke will linger near
the surface overnight, so don't expect much improvement.

Thunderstorm threat is the other main element we're focusing on.
Midlevel moisture is evident on the evening satellite imagery over
Northeastern California. No lightning has been observed yet, but
convection-allowing models suggest that thunderstorms are possible
east of the Cascades by early Wednesday morning. Particularly
bullish on the thunderstorm threat later tonight are the NAM Nest
and HRW NSSL models We are maintaining a Red Flag Warning from
the Cascades eastward and in Northeastern California from now
through Wednesday evening. Further west, there is greater
uncertainty in lightning potential, and we have a Fire Weather
Watch continuing there for Wednesday.

Smoke coverage and intensity looks like a repeat of today's
situation, pending fire activity of course.

Please see the previous discussion below for more details on the
smoke and thunderstorms.

&&

.AVIATION...For the 15/06Z TAFs...Along the coast widespread
IFR/LIFR cigs and MVFR/IFR visibilities will persist through
Wednesday with gradual erosion of coverage in the coastal valleys
during the late morning and afternoon.

Inland, for the Umpqua Basin, VFR conditions are expected throughout
the TAF period. Elsewhere inland, widespread smoke from area
wildfires is resulting in reduced visibilities. MVFR vsbys with
local IFR vsbys will persist through the TAF period. -DW

&&

.MARINE...Updated 800 PM PDT Tuesday, 14 August 2018...Relatively
light winds and seas are expected through tonight. Coastal fog and
low stratus will continue into Wednesday. Building northwest swell
is expected Wednesday. A thermal trough will redevelop along the
coast on Thursday, producing gusty north winds and steep seas into
this weekend. Small craft advisory conditions are likely, with
afternoon and evening gales possible Friday and Saturday south of
Cape Blanco. Conditions are expected to improve early next week. -
CC/DW

&&

.FIRE WEATHER...Updated 100 PM PDT Monday, 13 August 2018... The
main focus for this forecast cycle was on the potential for dry
thunderstorms tonight and Wednesday east of the Cascades. The most
recent model data shows more of a consensus of elevated convection
firing off during the late this evening in northern California and
working its way northward and westward to the Cascade Crest into the
early morning hours of Wednesday. Also looked at the air mass
profile over northern California and southern Oregon east of the
Cascades, and there is definitely moisture aloft with a typical
inverted V sounding up to 550 mb or so.

Given a consensus for some isolated nocturnal thunderstorms with LAL
6 combined with near-record dryness, decided to continue the Red
Flag Warning was appropriate for Fire Weather Zones 284 and 285 in
California and Oregon Fire Weather Zones 624 and 625. We extended
the area of the Red Flag Warning to include most of fire zone 623
and the far eastern portion of fire zone 617. We have also extended
the timing of the Red Flag Warning for California Fire zones 284 and
285, to cover the entire thunderstorm event.
There may be a break in thunderstorms Wednesday afternoon. However,
by Wednesday evening, the isolated dry thunderstorm chances will
return to those zones, so decided it made more sense to keep the
warning going through the entire event.

West of the Cascades, there is more moisture available for
convection to initiate on Wednesday, but smoke may inhibit surface
based thunderstorms. That being said, there is plenty of elevated
energy that this shortwave can tap into to create more elevated and
dry storms. Regardless of wet/dry thunderstorms, any lightning
should be sufficient to see new starts. Thus, we are leaving the
Fire Weather Watch for FWZ 280, 281, 621, 622, and most of 617.
Thunderstorms are also in the forecast for the majority of the
forecast area Wednesday except the coast and the Umpqua region.

We won't be completely done with thunderstorms Thursday, since the
upper trough/low offshore will be slow to move inland. We have kept
thunder chances in the mountains and over portions of northern
Klamath and Lake Counties, but the dry thunderstorm threat will
largely diminish.

The upper trough/low should push through Friday and it should dry
out and turn hotter again this weekend. Gusty southwest winds are
expected across Modoc County and the relative humidities will be
typical for this time of year. This means that conditions will be
near critical on Thursday afternoon for fire zone 625. Otherwise,
there is some potential for a period of offshore NE winds over SW
Oregon and the western Siskiyou County mountains Friday into
Saturday as a thermal trough sets up in northern California.
-Schaaf

&&

.PREV DISCUSSION... /Issued 243 PM PDT Tue Aug 14 2018/

DISCUSSION...Some tweaks were made to the going forecast today,
but the general forecast remains the same. An upper low is
positioned off the coast this afternoon, and we are under the
influence of the south-southwest flow ahead of this feature.
Moisture can be seen streaming northward toward us, and cumulus
are already developing over northern California. Mid level
moisture continues to rise tonight, and as a result, instability
aloft also increases. Capes of 500+ J/KG are common on east side
soundings tonight, and this is fairly impressive elevated
instability for around here at night.

Models remain somewhat split on the timing and strength of the
last necessary ingredient: a trigger. It's hard to make out any
short wave activity over NorCal on this afternoon's water vapor
imagery, but it's also not too hard to imagine something in there
as there are fields of ACCAS on visible imagery. The GFS shows a
rather broad area of vorticity moving over us tonight, whereas the
NAM shows a more robust short wave arriving around dawn tomorrow.
Both models key in on convective potential from eastern Siskiyou
County northward into the Klamath Basin late tonight. Furthermore,
forecast soundings show very dry low layers (inverted-V) with
cloud bases at around 10,000 feet, and this indicates that any
storms that do develop are very likely to be dry. As a result,
we've pulled the area of isolated dry thunderstorms further
westward tonight to around the Cascade crest and expanded the red
flag warning to cover it.

What storms do form overnight are likely to slide northward
through the morning, and then there may be a break during the
afternoon hours. However, models are consistent in showing another
outbreak of convection late tomorrow afternoon and evening. This
is again expected to be focused from the Cascades east, but the
GFS continues to show the potential for some storms on the west
side late in the day. Surface based instability could easily be
limited by smoke coverage (which blocks sunlight and reduces
instability), so storms west of the Cascades are by no means
certain. Nevertheless, ignition efficiency is likely to be very
high, and thus any lightning strikes would be problematic enough
that, in our judgment, it's worth keeping a fire weather watch in
place. To complicate matters even further, any storms on the west
side will have more moisture to work with and thus could be on
the wetter side IF they are able to tap into boundary layer
moisture, but if smoke limits surface instability and they storms
remain elevated, they would be on the dry side.

As the upper trough begins to come inland later Thursday, we could
see a repeat of thunderstorms in roughly the same areas. However,
unlike tomorrow, drier air starts working in from the south on the
east side and instability on the west side decreases Thursday. As
a result, we've generally limited storm potential to our northern
Cascades and across the more lightning prone areas of northern
Klamath. As the trough moves over and then east of us Friday,
conditions should stabilize, and we've kept the forecast dry for
Friday. However, a trough moving through will probably bring gusty
west winds, especially to east side locations. Thus, we lose one
threat (lightning) and add another (wind) on Friday.

Few changes were made to the extended forecast. A ridge moves in
behind the trough this weekend and that will bring hotter, drier
weather again. This also looks like a thermal trough setup which
means offshore (northeast) winds and poor night time humidity
recoveries in the coastal mountains. Models then show another
upper low coming in early next week, but this one will probably be
to our north, which is a dry, albeit cooler, weather pattern for
our area. -Wright

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning until 11 PM PDT Wednesday for ORZ617-623>625.
     Fire Weather Watch from 5 AM PDT Wednesday through Wednesday
     evening for ORZ617-621>623.

CA...Fire Weather Watch from 5 AM PDT Wednesday through Wednesday
     evening for CAZ280-281.
     Red Flag Warning until 11 PM PDT Wednesday for CAZ284-285.

Pacific Coastal Waters...None.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 2:38 AM PDTSmall Craft AdvisoryMFR3 days
Aug 15, 2:12 PM PDTFire Weather WatchMFRDouglas, Jackson, Klamath, Lake, Lane8 hr

Nearby

Gale Watches in Oregon, 2018Every gale watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.